Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 19, 2018, 1:02 PM CDT for Maries County, Phelps County, Missouri. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 1:02 PM CDT (18:02 UTC)
- Expired
- May 19, 2018, 2:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Maries County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 1:20 PM CDT | TSTM WND DMG | 1 Ne Newburg, MO | POWER LINES DOWN ON HIGHWAY T NORTH OF NEWBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
399
WUUS53 KSGF 191802
SVRSGF
MOC125-161-191900-
/O.NEW.KSGF.SV.W.0077.180519T1802Z-180519T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
102 PM CDT SAT MAY 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Maries County in central Missouri...
Northern Phelps County in east central Missouri...
* Until 200 PM CDT
* At 101 PM CDT, severe thunderstorms were located along a line
extending from near St. Thomas to near Dixon, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rolla... St. James...
Belle... Doolittle...
Vienna... Newburg...
Northwye... Jerome...
Vichy... Rosati...
This includes Interstate 44 between mile markers 171 and 179, and
between mile markers 184 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 9164 3815 9164 3815 9153 3786 9153
3789 9202 3801 9202 3801 9206 3829 9206
3829 9165
TIME...MOT...LOC 1801Z 246DEG 33KT 3833 9216 3793 9213
HAIL...1.00IN
WIND...60MPH
$$
Schaumann1 follow-up statement
225
WWUS53 KSGF 191903
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
203 PM CDT SAT MAY 19 2018
MOC125-161-191913-
/O.EXP.KSGF.SV.W.0077.000000T0000Z-180519T1900Z/
Maries MO-Phelps MO-
203 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR MARIES AND NORTHERN PHELPS
COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been allowed to expire. However heavy rain is still possible with
these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3826 9164 3815 9164 3815 9153 3786 9153
3789 9202 3801 9202 3801 9206 3829 9206
3829 9165
TIME...MOT...LOC 1903Z 246DEG 33KT 3856 9150 3816 9147
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:58 PM CDT, 4 minutes earlier.
Area forecast discussion, May 19, 12:58 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1258 PM CDT Sat May 19 2018 .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Sat May 19 2018 A large area of rain and thunderstorms was ongoing in Kansas early this morning. This was occuring on the nose of a 45kt llj and aided by a reservoir of 3000MU capes in Oklahoma. Until the llj veers later this morning, most of this activity will likely skirt the far northwest corner of the CWA. Other very isolated showers were beginning to develop across the area and this will likely continue this morning. Much like the last few nights, fog has developed over the eastern ozarks with some localized dense fog across the Rolla area, this will persist through sunrise before dissipating. A somewhat messy synoptic situation was unfolding across the Central Plains with a stationary boundary from Central Arkansas stretching west into North Central Oklahoma and Northwest Texas where it meets up with a low pressure and dryline across West Texas. Given all the precip in Kansas, the true cold front is likely across the northwest part of the state extending into Nebraska with several outflow boundaries in Kansas. Several shortwaves were moving through the developing southwest flow and will create a messy situation today/tonight given the boundaries and an increasingly unstable airmass. For today, expect the stationary boundary to return north through the area as a warm front this morning into early afternoon. The airmass will become very unstable along and south of the front by mid day with temps reaching the low to mid 80s and dewpoints rising into the upper 60s. ML capes will reach 3000j/kg with about 30kts of effective bulk shear. The RAP and NAM both show CIN decreasing to near zero along the warm front from 18-21Z across the northeast 1/2 to 1/3 of the area. A weak wave will also be moving into the area during this time. IF a thunderstorm develops along that boundary (or any other boundaries from KS morning convection), then it would have a high chance of becoming severe given the instability and shear. Low and mid level lapse rates will be quite steep therefore large hail and damaging winds would be the main threats. Again this is conditional on if storms develop. A few of the 00Z CAMS and the latest 06Z NAMnest do show isolated storms developing across the area today. This will definently need to be monitored as we head through the morning hours. Outside of thunderstorms, it will be very warm today with temps reaching 90 in a few locations. See climate section for records. Other showers and storms will likely develop by afternoon and evening along the synoptic boundaries from Kansas into Oklahoma. Models struggle to decide on the evolution of this activity with CAMS showing a wide range of possibilities. It does looks like the bulk of the storms could affect our northwestern CWA anywhere from this evening into the overnight hours. Instability and wind shear would be favorable for severe storms. Storm evolution and resultant pop forecasts for today/tonight will likely need further adjustment once convective evolution/placement becomes more clear. .LONG TERM...(Sunday through Friday) Issued at 251 AM CDT Sat May 19 2018 Depending on how worked over the atmosphere is from Saturday night storms, additional showers and storms could occur on Sunday since a front will stall across the area. If enough instability develops then a severe threat could exist. Currently the best chances of this is in the northeast CWA closer to better upper level support. Next week looks warm and unsettled with daily rain/storm chances given the mid level setup. Monday has the least rain chances with increasing chances Tuesday through the end of the week. Mainly looks like a afternoon and evening type of setup that we would experience during the summer, not May... High temps will likely reach the mid to upper 80s next week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1246 PM CDT Sat May 19 2018 Convection ongoing ahead of a warm front currently situated along the MO-AR border into northeast OK. Isolated to widely scattered convection will occur across the area just ahead of the front this afternoon. Convection will once again be possible during the overnight hours...but will be widely scattered in nature once again. Conditions will be VFR outside of convective areas to MFVR for ceilings and visibilities within the stronger storms. && .CLIMATE... Issued at 251 AM CDT Sat May 19 2018 Record Highs for Today May 19 2018 JLN 91/1987 and 2006 SGF 91/1987 and 1968 VIH 92/1996 UNO 91/1987 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Gaede CLIMATE...Burchfield
Hazardous weather outlook, May 19, 8:18 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 818 AM CDT Sat May 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 818 AM CDT Sat May 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. Significant fog risk. DISCUSSION... Dense fog will reduce visibilities to one quarter mile or less across Central Missouri from Rolla to Versailles. Visibilities will improve by mid morning. Isolated showers and thunderstorms will be possible at various times throughout today. Scattered storms will continue to push east across central Missouri this morning. Some of these storms will produce hail up to the size of quarters and locally damaging wind. A warm front will lift north through the area during the morning and afternoon hours today. If storms can form along this boundary, they will have the potential to become severe with large hail up to the size of half dollars and damaging winds in excess of 60 mph. This is a conditional risk with the best chance north of Interstate 44. The timeframe for these thunderstorms would be from late morning into the afternoon hours. Additional showers and thunderstorms will develop by late afternoon or evening across Kansas and Oklahoma and move northeast, generally affecting southeast Kansas and western Missouri. Some storms could be severe with large hail and damaging winds the main threats. An isolated tornado can not be ruled out, especially across southeast Kansas. Thunderstorms also would produce cloud to ground lightning and heavy rainfall. The timeframe for these thunderstorms would be from late evening into the Overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorm are possible on Sunday. A few storms may become severe across central Missouri if enough instability develops. Additional thunderstorm chances will occur next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this morning across central Missouri mainly north of Highway 60. Spotter activation may then be needed again this afternoon and this evening over this same area. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, May 19, 12:27 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL BOIS D'ARC 37.26N 93.51W
05/19/2018 E0.88 INCH GREENE MO EMERGENCY MNGR
&&
FEHSpecial weather statement, May 19, 12:33 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
1233 PM CDT SAT MAY 19 2018
MOZ069-070-079>081-090>092-191815-
Dallas MO-Camden MO-Polk MO-Greene MO-Wright MO-Laclede MO-
Webster MO-Pulaski MO-
1233 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...DALLAS...NORTHWESTERN
WRIGHT...LACLEDE...SOUTHEASTERN POLK...CENTRAL PULASKI...GREENE AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 115 PM CDT...
At 1233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Camdenton to 7 miles west
of Conway to Republic. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Springfield... Northwestern Fort Leonard Wood...
Republic... Lebanon...
Bennett Spring State Park... Marshfield...
Battlefield... Willard...
Waynesville... St. Robert...
Buffalo... Rogersville...
Strafford... Richland...
Morgan... Ash Grove...
Fair Grove... Fordland...
Conway... Pleasant Hope...
This includes Interstate 44 between mile markers 59 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3709 9353 3710 9361 3728 9361 3728 9363
3734 9362 3791 9284 3790 9203 3789 9202
3787 9202 3753 9237 3709 9305
TIME...MOT...LOC 1733Z 264DEG 27KT 3790 9261 3749 9296 3714 9350
SchaumannSpecial weather statement, May 19, 12:34 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
1234 PM CDT SAT MAY 19 2018
MOZ098-106-191815-
Oregon MO-Shannon MO-
1234 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHANNON AND
NORTHEASTERN OREGON COUNTIES UNTIL 115 PM CDT...
At 1234 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Winona, or 19 miles southwest of Van Buren, moving
east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Winona... Birch Tree...
Thomasville... Greer...
LAT...LON 3677 9112 3677 9155 3700 9155 3704 9122
3685 9122 3683 9123 3682 9112 3678 9111
TIME...MOT...LOC 1734Z 264DEG 27KT 3688 9132
SchaumannLocal storm report, May 19, 12:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HAIL 1 ENE STRAFFORD 37.27N 93.09W
05/19/2018 E1.00 INCH GREENE MO PUBLIC
&&
FEHLocal storm report, May 19, 12:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL ROGERSVILLE 37.12N 93.06W
05/19/2018 E1.00 INCH WEBSTER MO LAW ENFORCEMENT
&&
FEHLocal storm report, May 19, 1:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL ROGERSVILLE 37.12N 93.05W
05/19/2018 E1.75 INCH WEBSTER MO LAW ENFORCEMENT
&&
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:42 AM CDT | Dense Fog Advisory | SGF | Maries, Miller, Morgan, Phelps | 5 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | SGF | Vernon | 30 min |
| May 19, 7:26 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 49 min |
| May 19, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 44 min |
| May 19, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 42 min |
| May 19, 8:34 AM CDT | Special Weather Statement | SGF | Laclede | 41 min |
| May 19, 9:01 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 59 min |
| May 19, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| May 19, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 65 min |
| May 19, 10:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper | 60 min |
| May 19, 11:12 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 63 min |
| May 19, 11:33 AM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Hickory, Morgan, Polk | 42 min |
| May 19, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| May 19, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 65 min |
| May 19, 12:33 PM CDT | Special Weather Statement | SGF | Dallas, Greene, Laclede, Pulaski, Webster | 42 min |
| May 19, 12:34 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| May 19, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 63 min |
| May 19, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 63 min |
| May 19, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 36 min |
| May 19, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 57 min |
| May 19, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 61 min |
| May 19, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| May 19, 2:24 PM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 66 min |
| May 19, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 65 min |
| May 19, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 32 min |
| May 19, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 32 min |
| May 19, 4:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 51 min |
| May 19, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 44 min |
| May 19, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 42 min |
| May 19, 5:14 PM CDT | Tornado Warning | SGF | Barton, Vernon | 31 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Vernon | 40 min |
| May 19, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 35 min |
| May 19, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 57 min |
| May 19, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 37 min |
| May 19, 6:00 PM CDT | Special Weather Statement | SGF | Dade, Dallas, Greene, Hickory, Polk | 45 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 33 min |
| May 19, 6:51 PM CDT | Special Weather Statement | SGF | Benton, Camden, Dallas, Laclede, Miller, Morgan and 1 more | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.